Jump to content



Photo

Discontinuation Syndrome


  • Please log in to reply
1 reply to this topic

#1 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,707 posts
  • LocationMissouri

Posted 23 March 2019 - 04:33 PM

https://www.ncbi.nlm...pubmed/30850328

Tapering of SSRI treatment to mitigate withdrawal symptoms.

Tapers over a period of months and down to doses much lower than minimum therapeutic doses have shown greater success in reducing withdrawal symptoms. Other types of medication associated with withdrawal, such as benzodiazepenes, are tapered to reduce their biological effect at receptors by fixed amounts to minimise withdrawal symptoms. These dose reductions are done with exponential tapering programmes that reach very small doses. This method could have relevance for tapering of SSRIs. We examined the PET imaging data of serotonin transporter occupancy by SSRIs and found that hyperbolically reducing doses of SSRIs reduces their effect on serotonin transporter inhibition in a linear manner. We therefore suggest that SSRIs should be tapered hyperbolically and slowly to doses much lower than those of therapeutic minimums, in line with tapering regimens for other medications associated with withdrawal symptoms. Withdrawal symptoms will then be minimised.

Note - ABOUT TIME. I think we already knew that.  lol


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,108 posts
  • LocationLondon, UK

Posted 23 March 2019 - 05:33 PM

"We therefore suggest that SSRIs should be tapered hyperbolically and slowly to doses much lower than those of therapeutic minimums"

 

No sh*t Sherlock... Well gee thanks Horowitz & Taylor. 

 

If stuff like this can still be published in the present day, we must have enough to fill an entire journal on our site :D





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users